Thyroid per oxidase antibody level (XaDvU) 116 u/L (0.0 - 75.0). Above high. G.P said I was fine! Now seen Endo!

Hi

My results came back an my g.p. said I was fine. The Levothyroxine didn't need adjusting, 100 mic grams.

I asked him why I still felt so cr*p. he hunched his shoulders! I said I wanted to see an Endo and he said I would be waiting 8 - 12 weeks. I said I'd go private then......5 hours later I saw one!

After going through my results he suspect Adrenal failure, cortisol levels an possible coeliac disease. I have to have all these tested so will have to go on NHS. Feel really let down with G.P. :(

The Endo also said that taking Levo can make ladies, who are post menopausal, experience menopause symptoms again. They don't know why.

Also he insisted that we should be on a named medication an not generic!

11 Replies

oldestnewest
  • Oops......I had said this to the G.P earlier and he just smirked at me :(

    Is there any wonder I was feeling like a complete hypochondriac ?

    Hope someone can understand the above 116u/ml results. My mind went blank and I didn't ask.

    Will keep you posted. Thank you all so much xxx

  • Oh, lord, Stormyone, don't you just want to wipe that smirk off their faces!

    Not sure I can be of any help to you, because I'm not sure what your question is, but I certainly don't think you're hypochondriac! And yes, I did understand what you said above. And the tests are a good idea. Is you GP refusing them?

    I've never heard of 'ladies' past menopause reliving menopausal symptoms when they take levo. Certainly didn't happen to me. I don't think. But then I didn't have any menopausal symptoms. I had a hysterectomy at 40 so had no idea when I went through menopause. It was just my gyny who said it was over. But it's an interesting thought... and can't really be that difficult for them to understand, surely, all hormones are linked... Bet they haven't done any research on it though!

    But I'll stop wittering on and just wish you the best of luck, and rest assured, it isn't you!

    Hugs, Grey x

  • Looks like you picked a good endo as he really seems to know his stuff. Couldn't agree more about the generic meds and the reason the GP's dismiss them is that they cost more.

    Have you been back to your GP yet with the endo suspisions, it will be interesting to see how he fobs you off with excuses for his bad handling of the situation. The trouble is that most GP's do not even recognise adrenal problems unless they are really obvious so not only do we have to battle their restricted views on thyroid problems to then try and talk to them about an adrenal condition is just asking to much with their limited knowledge and dont care attitude.

    Could you not see another GP at the same surgery - I saw two others at my surgery before I got a good one.

    Good luck with it and please let us know how you get on.

    Moggie x

  • Please put your comments in the Hospitals' page for others' information. It is good to know good Endos although I don't think you should give his name until someone private messages you. If I am wrong someone will point it out.

    It just goes to show how inept some GP's are and why so many are unwell. Also some do not have access to the internet so their lives are ruined by ill-health or additional medical problems.

  • Hi Moggie, with regard to generic levo being cheaper than named. I used to be on Eltroxin before I came to this area and was quickly changed because of the price.

    Hey ho, when searching for the cheapest levo for my daughter who is having to pay for private prescriptions through Dr S, Eltroxin was quoted at half the price of generic levo by the biggest or second biggest chemist in the uk......... Someone in the PCT's should do some checks!

    I am going to do a few more checks and ask that my med be changed back to what I was used to as I certainly felt the difference.

  • Don't blame you Boo.

    Can anyone comment on my results?

    Thank you

  • Well the results are higher than the range, which means you have an antibody problem probably causing the hypothyroidism. And that's all that can be said. So you have a reason for the hypothyroidism.

    Nothing much can be done about the levels, which is why no one can really comment....

    Levels of free t3 and free t4 may give some clue whether the hormones prescribed are doing you any good..... But you should be able to tell that from how you feel.

    Hope this helps,

    G. X

  • Your endo sounds great! He's saying all the things we want endos to say. Where is he based? (I bet he's nowhere near me :( )

    Hopefully you get to the bottom of what is going on so you can get the correct treatment soon!

  • Hi Carolyn, I'm in Hull, Yorkshire. :)

  • Oops, and so is he! ;)

  • Thyroid peoxidase abs suggest hashimoto's I believe!

You may also like...